Jump to content
bresh55

bresh55: Lexapro 5mg withdrawal after only two weeks use?

Recommended Posts

bresh55

December 15 started lexapro 5mg for panic attacks and anxiety.

 

One week after notice mild hamstring soreness

 

two weeks after severe hamstring soreness, (maybe restless leg)?, and full body joint pain.  I was basically bedridden and went to a clinic where they tested me for the flu, I tested negative.

 

I quit taking the pills after two days of this.

 

The symptoms subsided a bit over the next week then suddenly got bad again a week after discontinuation.  I had Burning skin sensation, severe restless legs or hamstring pain, and joint pain that feels like theflu.  Currently I'm a few days from three weeks after stopping and can barely sleep because the pain is so great.  I'm terrified this is something else because no Dr will admit that this **** drug is poison and "there is no documented case of this happening"  WELL ITS HAPPENING TO ME SO DOCUMENT IT!

 

The pain I would describe is me, a 27 year old male, feels like I just turned 99 years old.  I'm calling my mom daily crying about not being able to sleep and being in constant pain.

 

Has anyone had anything like this after a short and low dose?  I'm really afraid I have some other terminal illness.  Besides anxiety about this pain, I haven't actually had a panic attack in a while.

Share this post


Link to post
ChessieCat

Hi bresh and welcome to SA,

 

Unfortunately the answer to your question is Yes, it has happened to others.  I'm very pleased to hear that you stopped taking the drug so soon after realising that you were experiencing an adverse reaction to it.  Unfortunately we have some members whose doctors have told them that they are start up effects and told them to continue taking the drug.

 

Please see this topic:  are-we-there-yet-how-long-is-withdrawal-going-to-take

 

Especially:  But I only took it for a Week

 

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

This is your own Introduction topic where you can ask questions about your own situation and journal your progress.

Share this post


Link to post
ChessieCat

Unfortunately you may continue to experience times of discomfort.  We strongly encourage members to learn and use non drug coping techniques to help get through tough times.

 

Understanding what is happening helps us to not get caught up with the second fear, or fear of the fear.  This happens when we experience sensations in our body and because we don't understand them we are scared of them and then start to panic.

 

This document has a diagram of the body explaining what happens in the body when we become anxious:

 

https://www.getselfhelp.co.uk/docs/AnxietySelfHelp.pdf

 

 

Audio FEMALE VOICE:  First Aid for Panic (4 minutes)

 

Audio MALE VOICE:  First Aid for Panic (4 minutes)

 

Non-drug techniques to cope

 

dealing-with-emotional-spirals

 

Dr Claire Weekes suffered from anxiety and learned and taught ways of coping.  There are videos available on YouTube.

 

Claire Weekes' Method of Recovering from a Sensitized Nervous System

 

Audio:  How to Recover from Anxiety - Dr Claire Weekes

 

 
Resources:  Centre for Clinical Interventions (PDF modules that you can work through, eg:  Depression, Distress Intolerance, Health Anxiety, Low Self-Esteem, Panic Attacks, Perfectionism, Procrastination, Social Anxiety, Worrying)
 
On 4/28/2017 at 4:03 AM, brassmonkey said:

 

AAF: Acknowledge, Accept, Float.  It's what you have to do when nothing else works, and can be a very powerful tool in coping with anxiety.  The neuroemotional anxiety many of us feel during WD is directly caused by the drugs and their chemical reactions in the brain.  Making it so there is nothing we can do about them.  They won't respond to other drugs, relaxation techniques and the like.  They do, however, react very well to being ignored.  That's the concept behind AAF.  Acknowledge, get to know the feeling involved, explore them.  Accept, These feelings are a part of you and they aren't going anywhere fast. Float, let the feeling float off as you get on with your life as best as you can.  It's a well documented fact that the more you feed in to anxiety the worse it gets.  What starts as generalized neuroemotinal anxiety can be easily blown into a full fledged panic attack just by thinking about it.

 

I often liken it to an unwanted house guest.  At first you talk to them, have conversations, communicate with them.  After a while you figure out that they aren't leaving and there is nothing you can do to get rid of them.  So you go on about your day, working around them until they get bored and leave.

 

It can take some practice, but AAF really does work.  I hope you give it a try.

 

 

Edited by ChessieCat

Share this post


Link to post
ChessieCat

Because you have had such a bad reaction to a psychiatric drug I would caution you against taking any sort of them again.  Please be aware that there are some drugs that the brain adapts to getting but people don't realise that.  I suggest that you research any drug which is suggested before taking it.

 

Examples:

 

Bupropion, sold under the brand names Wellbutrin and Zyban among others, is a medication primarily used as an antidepressant and smoking cessation aid. It is an effective antidepressant on its own, but is also used as an add-on medication in cases of incomplete response to first-line SSRI antidepressants.

 

Pregabalin, marketed under the brand name Lyrica among others, is a medication used to treat epilepsy, neuropathic pain, fibromyalgia, and generalized anxiety disorder. It is a gabapentinoid and acts by inhibiting certain calcium channels.

Share this post


Link to post
bresh55

Wow Chessie!  Thank you so much for compiling this answer.  It really puts me at ease.  I was really freaking out that it was something more.  I even got tested for autoimmune disorders as well, which tests showed that I do not have thank god.  I really think the timing of when all these symptoms happens points to it being the medication.  Its disheartening to hear that it can be a long process but hoenstly if youve suffered from anxiety and panic attacks you get used to ignoring weird sensations and im trying to get better at it.

 

You're seriously a lifesaver and I appreciate it.

Share this post


Link to post
ChessieCat

You're very welcome.  I'm pleased that the information on SA has helped.

Share this post


Link to post
Carmie

Hi bresh, 

 

How are you doing?💚

Share this post


Link to post
siwoue

I took Lexapro 5mg for almost 4 weeks, that was 7 months ago.. The burning you mentioned started 2 months ago here. 5 months after ct. Its hell. Driving me insane.. Whole torso on fire all the time, everything hurts. I feel your pain. How u doin now..? 

Share this post


Link to post
bresh55

Hi Carmie and Siwoue

 

Thank you so much for reaching out again.  I'm glad you reminded me to post.  Its been months since I quit and I'm going A LOT better.  I had the joint pain for a while, the DR said that it could be like a post viral reaction or just random swelling in tendons people get.  I don't really believe her.  I dont have any more joint pain or burning as of today.  But for the last four days I've had a really brutal migraine which is now scaring me that I have a tumor or something.  I'm hoping its just whatever and my anxiety is making it worse.

 

I am convinced that all of that ****, and maybe the migraines, are from lexapro as I didn't have this **** before.

 

Hope you are all well and its comforting knowing you guys check in on people.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...